Alert archive / New York / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jan 27, 1996, 5:30 PM EST for Delaware County, Sullivan County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 1996, 5:30 PM EST (22:30 UTC)
- Expired
- Jan 27, 1996, 9:30 PM EST
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 272232 FFWBGM NYC025-105-280230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 530 PM EST SAT JAN 27 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS EXTENDED A FLASH FLOOD WARNING UNTIL 930 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN CENTRAL NEW YORK ...DELAWARE COUNTY IN EAST NEW YORK ...SULLIVAN COUNTY AS OF 5 PM...SIGNIFICANT FLOODING WAS STILL OCCURRING ALONG SEVERAL CREEKS AND STREAMS IN THE WESTERN CATSKILLS. IN DELAWARE COUNTY...EMERGENCY MANAGEMENT PERSONNEL INDICATED THAT ROUTE 28 REMAINED CLOSED FROM FLEISCHMANNS TO MARGARETVILLE. THE BEAVER KILL CREEK IS STILL OUT OF ITS BANKS IN THIS AREA. IN SULLIVAN COUNTY...SMALL STREAM FLOODING WAS REPORTED IN THE TOWN OF LUMBERLAND WHERE ROUTE 97 WAS UNDER WATER IN SPOTS. IN THE BEAVER KILL VALLEY...FLOODING WAS REPORTED ALONG FROST VALLEY ROAD NEAR ROUND POND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 27, 1:34 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 27, 1:34 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 135 PM EST SAT JAN 27 1996 PHEW! WHAT A DAY. FLOODING ACRS THE WRN CATSKILLS AND NE PA...WDSPRD WIND DAMAGE DUE TO SYNOPTIC FLOW...AND SQUALL LINE WITH IP+ AND DAMAGING WIND GUSTS. ANOTHER TYPICAL WEEKEND AT BGM. THINK WE CAN DROP ALL WARNINGS/WATCHES WITH THE AFTN PCKG. CDFNT MOVG RAPIDLY E AND SHOULD BE E OF THE CWA BY RELEASE TIME. ALTHOUGH WE/LL HAVE FLOOD WARNINGS OUT FOR THE WRN CATSKILLS AND NE PA THINK WE CAN LET THE FLOOD WATCH EXPIRE FOR ENTIRE AREA. SAME GOES FOR THE HIGH WIND WARNING...IT WILL BE WINDY BEHIND THE FRONT BUT BELOW WARNING CRITERIA. COULD STICK WITH AN ADVISORY BUT AT THIS POINT THINK WE COULD JUST HANDLE IT WITH "WINDY" IN THE ZONES. FOR TNGT WILL CONTINUE OF CRNT FCST OF SCT SW- AND BLUSTERY CONDITIONS. SOME PONTL FOR LES LTR TNGT ACRS THE NRN CWA. FLOW INITIALLY 250 BUT PSSG OF 2NDRY TROF LTR TNGT ALLOWS WINDS TO ALIGN FROM 300 BY MRNG. LATE TNGT AND ERLY SUN MRNG LOOKS LIKE PSBL ADVISORY EVENT FOR ONEIDA AND ONONDAGA. FOR THE BGM CWA WILL KEEP THE MORNING FLURRIES BUT GO WITH A 30 POP FOR ERN ZONES FOR MORNING SNOW SHOWERS. INC CLDS TMRW NGT AS YET ANTHR SYSTEM APRCHS FROM THE WEST...CLOUDY SKIES AND CHC POPS FOR SNOW. TEMPS WON/T BE FAR FROM GUIDANCE. ZONES BY 230 PM. THANX ALB/BUF/PHL FOR COORDINATION AND SUPPORT TDA. .BGM...NONE. LAKE SNOW OUTLOOK 7 PM SAT TO 7 AM SUN...Y/A...FLOW IN FAIRLY GOOD ALIGNMENT...NRN ONEIDA AND ONONDAGA MAY GET A FEW INCHES LATE TNGT. 7 AM SUN TO 7 PM SUN...Y/A ONEIDA/ONONDAGA DURING THE MORNING. 7 PM SUN TO 7 AM SAT...N. BRADY
In the hours before
Special weather statement, Jan 27, 3:56 PM EST, 1 hour 34 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 043-044-047-048-280400- SPECIAL WEATHER STATEMENT - EXPIRATION OF HIGH WIND WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EST SAT JAN 27 1996 ...THE HIGH WIND WARNING IS NO LONGER IN EFFECT IN CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... WINDS WILL GUST OVER 30 MPH THROUGH TONIGHT...ESPECIALLY ON THE RIDGES AND HILLTOPS...BUT THE THREAT OF DAMAGING WIND GUSTS HAS ENDED. SOME PEAK WIND GUSTS THAT OCCURRED TODAY INCLUDE... 63 MPH AT THE WILKES-BARRE SCRANTON AIRPORT IN AVOCA AROUND 700 AM... 62 MPH AT THE ONEIDA COUNTY AIRPORT NEAR UTICA JUST BEFORE 1100 AM... 62 MPH AT CAZENOVIA IN MADISON COUNTY AROUND 830 AM... 54 MPH AT HANCOCK AIRPORT IN NORTH SYRACUSE JUST BEFORE 1000 AM... 48 MPH AT PENN YAN AIRPORT IN YATES COUNTY JUST BEFORE 630 AM... 47 MPH AT THE BINGHAMTON REGIONAL AIRPORT AROUND 1245 PM... 46 MPH AT THE ELMIRA/CORNING AIRPORT AROUND 1130 AM... THERE WERE MANY REPORTS OF ESTIMATED 50 TO 60 MPH WIND GUSTS THROUGHOUT CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. EARLIER TODAY...THERE WERE NUMEROUS REPORTS OF TREES AND WIRES DOWN DUE TO THE HIGH WINDS...AND SEVERAL REPORTS OF DAMAGE TO ROOFS OF HOUSES AND SOME MOBILE HOMES. DELLICARPINI/BRADY/WALDSTREICHER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:28 AM EST | Flash Flood Warning | BGM | Sullivan | 6 hr |
| Jan 27, 1:25 PM EST | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.